Alert archive / Montana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 66, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 14, 2012, 6:01 PM MDT for 4 counties in Montana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2012, 6:01 PM MDT (00:01 UTC)
- Expired
- Jul 14, 2012, 7:00 PM MDT
- In force
- 59 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
Counties Dawson County, MT, McCone County, MT, Prairie County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 162 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:23 PM MDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 14, 3:23 PM MDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 323 PM MDT SAT JUL 14 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH MONDAY... PERSISTENT UPPER LEVEL RIDGE IS BEING PUSHED TO THE EAST OVER NORTH DAKOTA AS UPPER LEVEL CLOSED LOW MOVES OVER THE NORTHERN GREAT BASIN. THE CLOSED LOW IS CURRENTLY EJECTING A SHORTWAVE FROM WESTERN UTAH TO CENTRAL MONTANA THIS EVENING. IT IS THIS DISTURBANCE THAT SETS THE STAGE FOR NORTHEAST MONTANA THIS EVENING. WE WILL CONTINUE THE LAKE WIND ADVISORY SINCE THE WINDS ARE PRETTY CLOSE TO WHAT WE HAVE HAD IN THE FORECAST. SO FAR TODAY CRITICAL FIRE WEATHER CONDITIONS HAVE BEEN HELD AT BAY DUE TO THE CLOUD COVER KEEPING RELATIVE HUMIDITIES UP. WE HAVE HAD THE WINDS AND DO EXPECT THUNDERSTORMS LATER THIS EVENING SO CRITICAL FIRE WEATHER CONDITIONS ARE STILL POSSIBLE LATER. LARGE SCALE FORCING FOR ASCENT SHOWS HEALTHY SUPPORT FOR CONVECTIVE DEVELOPMENT THIS EVENING INTO THE OVERNIGHT HOURS. MODELS ARE IN DECENT AGREEMENT WITH PRECIPITATION DEVELOPING THIS AFTERNOON AND SPREADING NORTHWARD ACROSS MONTANA. WE HAVE NOT HAD A WHOLE LOT OF PRECIPITATION REACHING THE MOSTLY IN THE TRACE CATEGORY. SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE WIDESPREAD THIS EVENING AND PRECIPITATION TOTALS WILL PICK UP. USED A BLEND OF THE GFS AND ECMWF AS A GUIDE. COOL FRONT MOVES SLOWLY FROM OUR WESTERN ZONES TONIGHT TO THE NORTH AND EAST OF THE REGION BY SUNDAY MORNING. BEST FORCING IS ALONG THE COOL FRONT THIS EVENING SO THIS IS WHERE MOST OF THE PRECIPITATION WILL FALL. WILL GET A BIT OF A BREAK SUNDAY MORNING BUT BY AFTERNOON ANOTHER SHORTWAVE WILL BRING ANOTHER ROUND OF SHOWER AND THUNDERSTORMS INTO OUR WESTERN ZONES FROM CENTRAL MONTANA. DECIDED TO LOWER HIGH TEMPERATURES FOR THE NEXT FEW DAYS DUE TO EXPECT CLOUD COVER AND CHANCE OF PRECIPITATION. RSMITH .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... THE UPCOMING WEEK APPEARS TO SHOW LITTLE DAY TO DAY CHANGE DUE TO A FAIRLY STAGNANT UPPER LEVEL PATTERN. MODELS IN GOOD AGREEMENT SHOWING A LARGE DOMINANT UPPER LEVEL HIGH PRESSURE CENTER OVER THE CENTRAL CONUS AND AN UPPER LEVEL TROUGH OVER THE PAC NW...EXTENDING DOWN THE WEST COAST. UPPER LEVEL FLOW OVER MT WILL BE SOUTHWESTERLY. WEAK SHORTWAVES IN THIS FLOW WILL PERIODICALLY MOVE OVERHEAD AND HELP INITIATE CONVECTION AND FOCUSED BY LOW LEVEL FEATURES SUCH AS HIGHER TERRAIN OR THE QUASI PERMANENT LEE SIDE SURFACE TROUGH. AT THIS TIME GREATEST CHANCES OF SHOWERS/TSTMS APPEAR TO BE LATE TUESDAY AND WEDNESDAY. TEMPERATRES WILL REMAIN 2 TO 6 DEGREES ABOVE NORMAL. OF INTEREST FOR LATE NEXT WEEK IS THE EVENTUAL PATH OF THE REMNANTS OF HURRICANE FABIO CURRENTLY AROUND LATITUDE 16 DEGREES NORTH...SOUTH OF BAJA. A FEW MODELS SHOW THE REMNANTS RECURVING AND BEING ABSORBED INTO THE SOUTHWESTERLY FLOW OVER THE WRN CONUS. IF THIS OCCURS WE COULD SEE AN INCREASE IN MID TO UPPER LEVEL MOISTURE FRIDAY INTO SATURDAY OVER OUR AREA. ANY COINCIDENT SHORTWAVE PASSAGES WOULD COMBINE TO PRODUCE HIGHER CHANCES OF TSTMS AND SIGNIFICANT RAINFALL. CONFIDENCE IN THIS OCCURRENCE AT THIS TIME IS NOT HIGH ENOUGH TO CHANGE THE CURRENTLY DRY FORECAST THOUGH. MOYER && .AVIATION... 14/18Z...VFR CONDITIONS EXPECTED THRU THE PERIOD. MAIN FORECAST ISSUES ARE THE COVERAGE OF SHOWERS AND THUNDERSTORMS AND POTENTIAL FOR CONVECTIVE SYSTEM TO INITIATE VICINITY OF HI-LINE THIS EVENING AND LIFT INTO CANADA. SINCE TIMING AND PLACEMENT OF SUCH DEVELOPMENT IS LOW DUE TO CURRENT ABUNDANT CLOUD COVER AND MODEL DIFFERENCES WILL CONTINUE TO USE VC AND CB TERMS TO RAISE AWARENESS OF THE POTENTIAL. AFTER 05Z ANY THREAT SHOULD HAVE ENDED. EXPECT THE STEADY 15-25KT EAST/SOUTHEAST WINDS TO CONTINUE THROUGH LATE TONIGHT WHEN THE LOW PRESSURE TROUGH MOVING THROUGH WILL WEAKEN WINDS BEFORE SWITCHING TO A MORE WESTERLY DIRECTION SUN MORNING. MOYER && .GLASGOW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR MTZ122-136-137. LAKE WIND ADVISORY UNTIL 6 AM MDT SUNDAY FOR FOR FORT PECK LAKEFORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 14, 2:43 PM MDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 243 PM MDT SAT JUL 14 2012 MTZ016-017-021>027-151200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX- 243 PM MDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM THIS EVENING FOR AREAS ALONG AND SOUTH OF THE MISSOURI RIVER. LOW RELATIVE HUMIDITY WILL COMBINE WITH GUSTY SOUTHEAST WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. EXPECTED SHOWERS AND THUNDERSTORMS THIS AFTERNOON WILL INCREASE THE CHANCE FOR LIGHTNING STRIKES AND STRONGER WINDS...ENHANCING LOCAL CRITICAL FIRE WEATHER CONDITIONS. A LAKE WIND ADVISORY IS ALSO IN EFFECT FOR FORT PECK LAKE THIS EVENING THROUGH EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 14, 5:04 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
504 PM MDT SAT JUL 14 2012
MTZ025>027-150000-
DAWSON-PRAIRIE-WIBAUX-
504 PM MDT SAT JUL 14 2012
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN WIBAUX COUNTY IN NORTHEAST MONTANA...
PRAIRIE COUNTY IN NORTHEAST MONTANA...
SOUTHERN DAWSON COUNTY IN NORTHEAST MONTANA...
UNTIL 600 PM MDT.
AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES SOUTHWEST
OF TERRY TO 41 MILES SOUTHWEST OF CARLYLE...AND MOVING NORTHEAST AT
45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN THE ADVISORY INCLUDE...
TERRY...
FALLON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4657 10545 4660 10550 4666 10550 4666 10558
4683 10562 4683 10583 4686 10586 4726 10529
4703 10404 4681 10404 4664 10419 4668 10443
4668 10460 4665 10461 4665 10473 4661 10474
4661 10485 4657 10486 4657 10498 4654 10499
TIME...MOT...LOC 2304Z 215DEG 37KT 4657 10562 4627 10465
PROTON
WEATHER.GOV/GLASGOWLocal storm report, Jul 14, 5:46 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
546 PM MDT SAT JUL 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND GST 2 S TERRY 46.76N 105.30W
07/14/2012 E55.00 MPH PRAIRIE MT TRAINED SPOTTER
0540 PM TSTM WND GST 5 W TERRY 46.79N 105.42W
07/14/2012 E45.00 MPH PRAIRIE MT TRAINED SPOTTER
&&
ASCHNETZThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:39 PM MDT | Special Weather Statement | GGW | Dawson | 66 min |
| Jul 14, 7:02 PM MDT | Special Weather Statement | GGW | Roosevelt, Sheridan | 58 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.